Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Delayed period,medication,weight gain.Side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Hi Doctor.

I wanted to delay period so I am taking primulut n 2 tablets(5mg each) daily. Will be taking it for next 5 days.
My age is 37(unmarried).Height 5.1" & weight 53KG.

Pls let me know will I gain weight if I take this medicine for 5 days. Kindly advice.

I do not have any medical problem. Following healty deit plan
Posted Fri, 13 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Mitaly 6 minutes later

Thanks for posting your query

Primolut is a synthetic hormonal preparation and is generally used for delaying periods.

Just taking it for five days would not cause weight gain but you may or may not have other symptoms as nausea,decreased appetite,abdominal pain while on it.

Since it contains hormone Norethisterone it may cause weight gain if taken continuously for a prolonged periods as for few months.

Hope this information is adequate.I will be available for follow up in case of any doubt.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor